Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Fullness in neck after taking synthroid. What to do?

Hi i dont know where to start from,my mind is boggled with so many questions. i am a young 29 y o female .Recently diagnosed with Iron def anemia ,ferritin levels 3 and Anti TPO ab 498, FT4 13.....My family doctor was hesitant to prescribe me synthroid but he did when i insisted ,he put me on 50 mcg synthroid ..Now i feel the fullness is increasing in my neck ...and when i asked him to get me an endocrinologist .,he said it might take a couple of months !! what to do??i m so stressed!
Asked On : Sun, 28 Oct 2012
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Endocrinologist 's  Response

Nothing to worry!

In Hashimoto's thyroiditis (Anti TPO high) there can be neck pain or fullness during the initial period. This will usually subside in few weeks to months time. No treatment is needed - unless pain is severe for which analgesics or short course steroids are tried.

You can wait foe 6-8 weeks and do a repeat thyroid function test and consult an Endocrinologist to adjust your thyroxine dose.

Hope I have answered your question. If you have any further questions I will be happy to help.

Dr Ajish TP
Consultant Endocrinologist
Answered: Sat, 18 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor